Alert archive / Colorado / Flash Flood Warnings in 2009
Flash Flood Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 10, 2009, 11:02 PM MDT for Weld County, Colorado. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2009, 11:02 PM MDT (05:02 UTC)
- Expired
- Jul 11, 2009, 2:00 AM MDT
- In force
- 3 hr
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Weld County, CO
The radar
The Cheyenne radar (KCYS), 59 km from the middle of the area, began a volume at 05:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 5.0 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4048 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOU 110502
FFWBOU
COC123-110800-
/O.NEW.KBOU.FF.W.0011.090711T0502Z-090711T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DENVER CO
1102 PM MDT FRI JUL 10 2009
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL WELD COUNTY IN NORTHEAST COLORADO
* UNTIL 200 AM MDT
* AT 1100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
TORRENTIAL RAIN FROM A THUNDERSTORM 5 MILES NORTHEAST OF PUCELL...
OR 22 MILES NORTHEAST OF GREELEY. THIS STORM WAS MOVING NORTHEAST
AT 5 TO 10 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GROVER.
DOPPLER RADAR ESTIMATES THAT THIS STORM WILL PRODUCE BETWEEN 2 AND 4
INCHES OF RAIN IN AN HOUR OR LESS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. TURN AROUND...DO NOT DROWN.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4065 10425 4063 10455 4074 10464 4100 10424
4100 10393
$$
BARJENBRUCH2 follow-up statements
000
WGUS75 KBOU 110555
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1155 PM MDT FRI JUL 10 2009
COC123-110800-
/O.CON.KBOU.FF.W.0011.000000T0000Z-090711T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-
1155 PM MDT FRI JUL 10 2009
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 AM MDT FOR NORTH
CENTRAL WELD COUNTY...
AT 1152 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT HEAVY RAIN HAD MOVED OUT OF THE WARNING AREA. HOWEVER...RADAR
ESTIMATES THAT 2 TO 4 INCHES OF RAIN FELL EARLIER THIS EVENING
NORTHEAST OF PURCELL AND NORTHWEST OF BRIGGSDALE. AS A RESULT...
STREAMS ESPECIALLY VULNERABLE TO FLASH FLOODING INCLUDE SAND CREEK
AND CROW CREEK AND THEIR TRIBUTARIES DOWNSTREAM TO HIGHWAY 14.
LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GROVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
LAT...LON 4065 10425 4063 10455 4074 10464 4100 10424
4100 10393
$$
BARJENBRUCH000
WGUS75 KBOU 110758
FFSBOU
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
158 AM MDT SAT JUL 11 2009
COC123-110807-
/O.EXP.KBOU.FF.W.0011.000000T0000Z-090711T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WELD CO-
158 AM MDT SAT JUL 11 2009
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 AM MDT FOR NORTH
CENTRAL WELD COUNTY...
HEAVY RAIN NORTHEAST OF PURCELL AND NORTHWEST OF BRIGGSDALE ENDED
BEFORE MIDNIGHT. RUNOFF FROM STORMS EARLIER THIS EVENING WILL
CONTINUE TO PRODUCE ELEVATED FLOWS ON SAND CREEK AND CROW CREEK
THROUGH THE EARLY MORNING HOURS...BUT FLASH FLOODING IS NO LONGER
ANTICIPATED.
LAT...LON 4065 10425 4063 10455 4074 10464 4100 10424
4100 10393
$$
BARJENBRUCHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 3:15 PM MDT, 7 hours 47 minutes earlier.
Area forecast discussion, Jul 10, 3:15 PM MDT, 7 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 315 PM MDT FRI JUL 10 2009 .SHORT TERM...A STRONGLY CAPPED AND VERY MOIST BOUNDARY LAYER BLANKETING THE PLAINS NOW BEGINNING TO ERODE ALONG THE EDGES/UP AGAINST THE FOOTHILLS AND PALMER DIVIDE. NEED UPR 80S/LOWER 90S FARTHER OUT ON THE PLAINS TO BREAK THE INVERSION LAYER UP NEAR 750MB. WHEREAS CLOSER TO THE FOOTHILLS...CONVECTIVE TEMPS ALMOST REACHED. ONLY A MATTER OF TIME BEFORE WE SEE CONVECTIVE INITIATION OVER THE FOOTHILLS AND PALMER DIVIDE...HOWEVER HAVE NOTICED A DROP IN DEWPTS IN THESE AREAS WHICH HAS RAISED THE CONVECTIVE TEMP IN THESE AREAS. IN THE PAST 2 HOURS...DEWPT AT DIA FELL 5F...BUT ITS STILL A RESPECTABLE 58F. BUFKIT SOUNDINGS INDICATE AN IMPRESSIVE 3850J/KG OF CAPE AND NO CIN AT DENVER SHOULD WE REACH A TEMPERATURE OF 89F. CERTAINLY SOMETHING TO KEEP AN EYE ON. BELIEVE OTHER REASON FOR THE LACK AND/OR DELAY IN T-STORM DVLPMNT MAY BE DUE TO THE VERY DRY LOW/MID-LVL AIR WEST OF THE CONT DIVIDE. MID-AFTERNOON SFC DEWPTS UP THERE ONLY IN THE TEENS/20S WITH A DRY 19F DEWPT ATOP COPPER MTN. FCST SOUNDINGS SHOW SOME MOISTENING AT MID-LEVELS NEXT SEVERAL HOURS AS THE PLUME OF MOISTURE ROUNDING THE FRINGE OF THE SRN GREAT PLAINS RIDGE MAKES A GRADUAL SEWRD SHIFT. THEREFORE SHOULD SEE ISOLATED/SCATTERED STORMS FORMING OVER THE MTN RIDGES IN THE NEXT FEW HOURS. AND IT IS THESE STORMS THAT COULD INITIATE STORM ON THE NEARBY PLAINS. HOWEVER...HAVE ALREADY SEEN A FEW STORMS FIRING OVER SRN LINCOLN COUNTY. DURING THE NEXT SEVERAL HOURS....COULD SEE T-STORMS OVER AND ALONG THE FOOTHILLS AND PALMER DIVIDE MOVING OUT ONTO THE PLAINS. BUT DOUBTFUL ANY WILL BE ABLE TO SUPPORT A WELL DVLPD UPDRAFT ACROSS THE FAR NERN CORNER EVEN WITH EFFECTIVE BULK SHEAR APPROACHING 30KTS. THEN AGAIN...SHOULD ONE SUCH UPDRAFT FORM...COULD SEE SOME PRETTY EXPLOSIVE DEVELOPMENT WITH ALL OF THE POTENTIAL INSTABILITY AVAILABLE. AFTER MIDNIGHT THE LOSS OF HEATING AND THE LACK OF ANY SHORTWAVES AROUND...SHOULD SEE THE LAST OF THE CONVECTION BEING REPLACED BY AREAS OF FOG ON THE PLAINS. WITH THE NAM AND GFS SHOWING MEAN LAYER PW VALUES INCHING UP OVER 1.5 INCHES OVERNIGHT WITH E-SELY LOW-LVL FLOW...COULD SEE AREAS OF DENSE FOG ESPECIALLY WITHIN THE SOUTH PLATTE RIVER VALLEY. COULD SEE SOME OF THIS FOG REACHING THE METRO AREA SOMETIME AROUND 12Z OR 13Z/SATURDAY. ON SATURDAY...MODELS STILL SHOW A SUBSTANTIAL AMOUNT OF MOISTURE ON THE PLAINS. HIGHER ELEVATIONS SHOULD ALSO GET INTO THE ACT. THE DAY SHOULD START OUT SIMILAR TO TODAY WITH A WIDE AREA OF FOG ON THE PLAINS AND PCLDY SKIES IN THE HIGH COUNTRY. THEN MODELS SHOW A RATHER SIGNIFICANT SHORTWAVE RIDING OVER THE TOP OF THE UPPER RIDGE AND ACROSS NERN COLORADO LATE AFTERNOON OR EARLY EVENING. AT THE SFC...OLD FRONTAL BNDRY STALLED OUT ACROSS E-CNTRL COLORADO MAY ALSO ACT AS A FOCUS FOR SCATTERED POSSIBLY STRONG STORM DVLPMNT. WIND FIELDS SHOW BRISK SELY FLOW ADVECTING HIGH DEWPT AND THETA-E AIR UP INTO THE FCST AREA THRU THE DAY. HEAVY RAIN AND LARGE HAIL A POSSIBILITY. SPC HAS NERN COLORADO UNDER A SLIGHT RISK FOR SEVERE TOMORROW. NOT UNLIKE TODAY SHOULD SEE INITIAL STORM DVLPMNT OVER AND NEAR THE FRONT RANGE AND PALMER DVD BEFORE MOVING OUT ONTO THE PLAINS DURING THE AFTERNOON. LASTLY...LOOKING FOR A 1-2C JUMP IN THE MAX TEMPERATURE. .LONG TERM...THE UPPER RIDGE CENTER IS PROGGED TO STAY JUST SOUTHEAST OF COLORADO SATURDAY NIGHT AND SUNDAY. SUNDAY NIGHT AND MONDAY...THE UPPER RIDGE MOVES WESTWARD TO BE SOUTH OF COLORADO. THE RIDGE FLATTENS SOMEWHAT MONDAY AFTERNOON AND NIGHT AS AN UPPER TROUGH PUSHES EASTWARD TO THE NORTH OF COLORADO. THE FLOW ALOFT IS WEST-SOUTHWESTERLY THROUGH THE PERIODS. SPEEDS ARE MAINLY IN THE 35 TO 60 KNOT RANGE. QG VERTICAL VELOCITY FIELDS SHOW WEAK UPWARD MOTION MOST OF THE PERIODS. THE BOUNDARY LATER FLOW HAS AN EASTERLY COMPONENT TO IT MUCH OF THE TIME SATURDAY NIGHT THROUGH SUNDAY NIGHT. BY MONDAY...THE LOW LEVEL FLOW HAS A DOWNSLOPING COMPONENT TO IT. FOR MOISTURE...THERE IS QUITE A BIT SATURDAY NIGHT INTO SUNDAY NIGHT...WITH SOME DRYING ON MONDAY. PRECIPITABLE WATER VALUES RANGE FROM 0.90 TO 1.20 INCH SATURDAY NIGHT THROUGH SUNDAY NIGHT. FOR MONDAY THEY DRY OUT A BIT INTO THE 0.80 TO 1.00 INCH RANGE. BOUNDARY LAYER DEW POINT READINGS ARE PROGGED IN THE MID 50S TO LOWER 60S F SATURDAY NIGHT THROUGH MID DAY MONDAY. BY MONDAY AFTERNOON THEY DECREASE INTO THE MID 40S TO MID 50S FOR MUCH OF THE PLAINS. STILL IN THE LOWER 60S OVER THE FAR NORTHEAST CORNER. THERE IS A DECENT THETA-E AXIS OVER THE EASTERN TWO-THIRDS OF THE FORECAST AREA SATURDAY NIGHT. THERE IS A THETA-E AXIS OVER ALL THE FORECAST AREA LATE DAY SUNDAY. FOR LATE DAY MONDAY...THE THETA-E AXIS IS OVER THE THE EASTERN BORDER AND PALMER RIDGE. THERE IS PRETTY HIGH CAPE PROGGED OVER MOST OF THE PLAINS AND FOOTHILLS SATURDAY EVENING...WITH LITTLE OVER THE MOUNTAINS. FOR LATE DAY SUNDAY...IT LOOKS SIMILAR...WITH MORE OVER THE MOUNTAINS. FOR LATE DAY MONDAY...THERE IS DECENT CAPE OVER THE EASTERN HALF OF THE PLAINS AND PALMER RIDGE...WITH LESS OVER THE REST OF THE PLAINS AND FOOTHILLS. THERE IS LITTLE IN THE MOUNTAINS MONDAY. LAPSE RATE FIELDS INDICATED PRETTY STEEP RATES SATURDAY EVENING AND LATE DAY SUNDAY. THERE IS A BIT OF MID LEVEL CAP OVER THE EASTERN PLAINS BOTH PERIODS. BY MONDAY...THE MID LEVEL CAP IS OVER MUCH OF THE FORECAST AREA. THE QPF FIELDS HAVE MEASURABLE RAINFALL OVER THE FORECAST AREA ALL THREE LATE-DAY/EVENING PERIODS...THE MOST ON BOTH SATURDAY EVENING AND LATE DAY SUNDAY. SO FOR POPS...20%-30%S LOOK GOOD FOR SATURDAY EVENING AND LATE DAY SUNDAY. MONDAYS ARE LOWER. FOR TEMPERATURES...SUNDAYS HIGHS ARE JUST A TAD ABOVE SATURDAYS. MONDAYS WARM-UP ABOUT 2-4 C. FOR THE LATER DAYS...TUESDAY THROUGH FRIDAY...MODELS HAVE THE UPPER RIDGE JUST SOUTH OF COLORADO AND OVER COLORADO THROUGH THE PERIOD. MOISTURE IS NOT GREAT. TEMPERATURES LOOK AT OF A BIT ABOVE SEASONAL NORMALS. && .AVIATION...STRONG INVERSION OVER THE AREA COULD BREAK IN THE NEXT 1-3 HOURS. SHOULD THIS OCCUR COULD SEE A COUPLE T-STORMS FORM AND/OR MOVE ACROSS THE DENVER AREA WITH BRIEF HEAVY RAIN AND SMALL HAIL A POSSIBILITY UNTIL 02Z THIS EVENING. MAY ALSO SEE CEILINGS LOWERING TO 6000 FT AGL AND VSBYS AS LOW AS 4 MILES WITH THE HEAVIER SHOWERS. BETWEEN 12Z AND 16Z/SATURDAY...COULD SEE AREAS OF FOG FORMING OVER NORTHERN AND EASTERN PORTIONS OF THE DENVER METRO AREA. THE FOG MAY LOWER VSBYS AT DENVER INTERNATIONAL AIRPORT TO BELOW 3 MILES DURING THIS EARLY MORNING PERIOD. THEN EXPECT TO ANOTHER ROUND OF MID TO LATE AFTERNOON THUNDERSTORMS IN THE DENVER AREA. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. BAKER/RJK
Hazardous weather outlook, Jul 10, 11:16 AM MDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1116 AM MDT FRI JUL 10 2009 COZ030>051-111200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1116 AM MDT FRI JUL 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AMPLE LOW LEVEL MOISTURE...LIGHT UPSLOPE FLOW AND DAYTIME HEATING WILL PRODUCE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND ON THE HIGH PLAINS OF NORTHEAST COLORADO BY THE MIDDLE OF THIS AFTERNOON. THUNDERSTORMS CHANCES ARE EXPECTED TO INCREASE THIS EVENING UP AGAINST THE FOOTHILLS AND OUT ACROSS THE PLAINS AS MOISTURE CONTINUES TO INCREASE WITH THE PASSAGE OF A WEAK UPPER LEVEL WEATHER DISTURBANCE. A FEW LATE AFTERNOON AND EVENING STORMS ON THE PALMER DIVIDE INCLUDING EASTERN ELBERT AND LINCOLN COUNTIES MAY PRODUCE HEAVY RAINFALL AND SMALL HAIL. AFTER MIDNIGHT...LOOK FOR STORMS TO END AND AREAS OF FOG TO FORM AGAIN ON THE PLAINS. THE FOG ALONG THE SOUTH PLATTE RIVER MAY BECOME QUITE THICK TOWARDS MORNING WITH VISIBILITIES LOWERING TO LESS THAN A MILE IN SOME AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MUCH OF THE FORECAST AREA CAN EXPECT A CHANCE OF LATE DAY SHOWERS AND THUNDERSTORMS SATURDAY AND SUNDAY. BY MONDAY...CONTINUING THROUGH MUCH OF NEXT WEEK...THERE WILL BE BUT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS FOR ALL THE FORECAST AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. BAKER/RJK
In the hours before
Special weather statement, Jul 10, 7:37 PM MDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 737 PM MDT FRI JUL 10 2009 COZ036-041-110200- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 737 PM MDT FRI JUL 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELBERT COUNTY SOUTHEASTERN DOUGLAS COUNTY AT 737 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 2 MILES NORTH OF GREENLAND... OR 22 MILES NORTH OF COLORADO SPRINGS...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA PARK...LARKSPUR...KIOWA...GREENLAND...FRANKTOWN...ELIZABETH...ELBERT AND CASTLE ROCK. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3942 10446 3914 10441 3914 10498 3941 10493 TIME...MOT...LOC 0137Z 215DEG 12KT 3918 10484
Special weather statement, Jul 10, 8:26 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 826 PM MDT FRI JUL 10 2009 COZ041-046-110300- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET 826 PM MDT FRI JUL 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ELBERT COUNTY AT 825 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 4 MILES SOUTH OF ELIZABETH...OR 32 MILES NORTH OF COLORADO SPRINGS. ANOTHER STORM WAS LOCATED SOUTH OF ELBERT AS WELL ALONG THE ELBERT...EL PASO COUNTY LINE. BOTH STORMS WERE MOVING MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO PONDEROSA PARK...KIOWA...ELIZABETH AND ELBERT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 3946 10418 3914 10419 3914 10464 3947 10464 TIME...MOT...LOC 0225Z 242DEG 12KT 3931 10460
Special weather statement, Jul 10, 8:38 PM MDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 838 PM MDT FRI JUL 10 2009 COZ039-040-043-110315- CENTRAL AND SOUTH WELD COUNTY CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY CO- 838 PM MDT FRI JUL 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON COUNTY SOUTHEASTERN BOULDER COUNTY NORTHWESTERN ADAMS COUNTY EXTREME SOUTHWESTERN WELD COUNTY BROOMFIELD COUNTY AT 838 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED OVER SOUTHWESTERN BROOMFIELD...OR 15 MILES NORTHWEST OF DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO SUPERIOR... LOUISVILLE...LAFAYETTE...FEDERAL HEIGHTS...ERIE...WESTMINSTER... THORNTON...NORTHGLENN...BROOMFIELD AND NORTHEASTERN ARVADA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. && LAT...LON 4006 10491 3985 10493 3985 10518 4004 10515 TIME...MOT...LOC 0238Z 235DEG 14KT 3992 10511
Special weather statement, Jul 10, 9:31 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 931 PM MDT FRI JUL 10 2009 COZ040-041-045-110400- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 931 PM MDT FRI JUL 10 2009 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ARAPAHOE COUNTY CENTRAL ADAMS COUNTY NORTHEASTERN DENVER COUNTY AT 931 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING MARBLE SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED OVER NORTHEASTERN AURORA... OR 20 MILES EAST OF DENVER...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WATKINS... MANILA VILLAGE...BENNETT...ARAPAHOE PARK...EASTERN DENVER INTERNATIONAL AIRPORT...NORTHEASTERN CENTENNIAL AND EASTERN AURORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM WILL PRODUCE DANGEROUS CLOUD-TO-GROUND LIGHTNING. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING LAND LINE TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE IN DANGER OF BEING STRUCK BY LIGHTNING. GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS. && LAT...LON 4000 10428 3957 10432 3957 10475 4000 10469 TIME...MOT...LOC 0331Z 229DEG 12KT 3977 10459
Local storm report, Jul 10, 10:08 PM MDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
1008 PM MDT FRI JUL 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM HAIL 12 SW KARVAL 38.61N 103.69W
07/10/2009 E1.00 INCH LINCOLN CO TRAINED SPOTTER
VERY HEAVY RAIN WITH MOSTLY PEA SIZE HAIL. A FEW STONES
AS BIG AS QUARTERS.
0902 PM HAIL W LAFAYETTE 39.99N 105.10W
07/10/2009 M0.75 INCH BOULDER CO TRAINED SPOTTER
&&
CLBThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:37 PM MDT | Special Weather Statement | BOU | Douglas | 23 min |
| Jul 10, 8:26 PM MDT | Special Weather Statement | BOU | Elbert | 34 min |
| Jul 10, 8:38 PM MDT | Special Weather Statement | BOU | Broomfield | 37 min |
| Jul 10, 8:57 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Denver | 31 min |
| Jul 10, 9:00 PM MDT | Areal Flood Advisory | BOU | Adams, Arapahoe, Denver, Jefferson | 90 min |
| Jul 10, 9:01 PM MDT | Areal Flood Advisory | BOU | Boulder, Broomfield | 89 min |
| Jul 10, 9:31 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 29 min |
| Jul 10, 10:51 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 54 min |
| Jul 10, 10:56 PM MDT | Tornado Warning | BOU | Weld | 21 min |
| Jul 11, 3:35 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 40 min |
| Jul 11, 4:09 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 40 min |
| Jul 11, 4:15 PM MDT | Severe Thunderstorm Warning | BOU | Elbert | 27 min |
| Jul 11, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 42 min |
| Jul 11, 5:06 PM MDT | Severe Thunderstorm Warning | BOU | Elbert, Lincoln | 39 min |
| Jul 11, 5:28 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 47 min |
| Jul 11, 5:30 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 60 min |
| Jul 11, 5:51 PM MDT | Flash Flood Warning | BOU | Washington | 2 hr |
| Jul 11, 5:57 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 63 min |
| Jul 11, 5:59 PM MDT | Tornado Warning | BOU | Elbert, Lincoln | 22 min |
Nearby
Flash Flood Warnings in Colorado, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.